Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 6, NWS Corpus Christi, TX

April 18, 2010Calhoun County, Texas

NWS Corpus Christi, TX issued this tornado warning at Apr 18, 2010, 6:47 PM CDT for Calhoun County, Texas. It was in force for 13 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2010, 6:47 PM CDT (23:47 UTC)
Expired
Apr 18, 2010, 7:00 PM CDT
In force
13 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 128 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 7:04 PM CDTFUNNEL CLOUD2 Sw Kamay, TXSEVERAL REPORTS OF MULTIPLE FUNNEL CLOUDS WEST OF PORT LAVACA NEAR THE GREEN LAKE AREA. THESE FUNNELS WERE LIKELY THE RESULT OF FORMING LANDSPOUTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2010-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2010-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WFUS54 KCRP 182347
TORCRP
TXC057-190000-
/O.NEW.KCRP.TO.W.0006.100418T2347Z-100419T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 PM CDT SUN APR 18 2010

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CALHOUN COUNTY IN SOUTH TEXAS...

* UNTIL 700 PM CDT

* AT 644 PM CDT...A COOP OBSERVER REPORTED A FUNNEL CLOUD JUST EAST
  OF GREEN LAKE...OR 5 MILES WEST OF PORT LAVACA...MOVING SOUTHEAST
  AT 20 MPH. A BRIEF SHORT-LIVED TORNADO WILL BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  PORT LAVACA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2863 9655 2863 9660 2859 9660 2857 9658
      2846 9664 2858 9680 2866 9673 2869 9665
      2864 9660 2865 9658 2867 9657 2866 9653
TIME...MOT...LOC 2344Z 280DEG 19KT 2865 9667

$$
1 follow-up statement
316 
WWUS54 KCRP 182354
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 PM CDT SUN APR 18 2010

TXC057-190000-
/O.CON.KCRP.TO.W.0006.000000T0000Z-100419T0000Z/
CALHOUN-
654 PM CDT SUN APR 18 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTH
CENTRAL CALHOUN COUNTY...

AT 647 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS TORNADO WAS LOCATED NEAR KAMAY...OR 7 MILES SOUTHWEST OF PORT
LAVACA...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORT LAVACA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2863 9655 2863 9660 2859 9660 2857 9658
      2846 9664 2858 9680 2866 9673 2869 9665
      2864 9660 2865 9658 2867 9657 2866 9653
TIME...MOT...LOC 2354Z 285DEG 8KT 2855 9669

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 18, 6:30 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 18, 6:30 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
630 PM CDT SUN APR 18 2010

.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.

&&

.AVIATION...VFR CONDITIONS WL PREVAIL THROUGH THIS EVENING ACROSS
MOST OF SOUTH TX. HOWEVER...THE DRYING CONDITIONS MAINLY ABV THE
SURFACE ALONG WITH WET SOILS SHOULD ALLOW FOG TO DEVELOP
TNT...MAINLY OVER THE COASTAL BEND. VSBYS WL GET DOWN AS LOW AS
IFR LVLS DURING THE EARLY MORNING HOURS BETWEEN 07Z AND 12Z. SOME
IFR/MVFR LOW STRATUS WL ALSO DEVELOP TNT DUE TO THE STILL MOIST
NEAR-SFC LAYER. THE STRATUS AND FOG WL QUICKLY DISSIPATE BY NOON
MONDAY AS NORTHERLY FLOW RE-INTENSIFIES AND AS EVEN DRIER AIR
PUSHES INTO SOUTH TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    60  76  59  73  58  /  10  10  20  40  10
VICTORIA          57  76  57  75  54  /  20  10  10  30  10
LAREDO            61  82  65  76  59  /  10   0  40  50  10
ALICE             58  77  58  73  56  /  10  10  20  50  10
ROCKPORT          62  75  61  71  60  /  20  10  10  40  10
COTULLA           58  78  57  74  54  /  10   0  40  40  10
KINGSVILLE        59  79  61  76  57  /  10  10  20  50  10
NAVY CORPUS       64  73  60  71  61  /  10  10  10  40  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, Apr 18, 5:09 AM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
509 AM CDT SUN APR 18 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-191100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
509 AM CDT SUN APR 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE TODAY ACROSS THE BRUSH COUNTRY...COASTAL BEND AND
VICTORIA CROSSROADS. THE BEST CHANCE WILL BE ALONG AND NORTHEAST
OF INTERSTATE 37. BETWEEN 1/4 AND 1/2 OF AN INCH OF RAINFALL WILL
BE POSSIBLE NORTHEAST OF INTERSTATE 37...WITH LOCALLY HIGHER
AMOUNTS OF 1 TO 2 INCHES AND ISOLATED FLOODING POSSIBLE.
GENERALLY LESS THAN 1/4 OF AN INCH IS EXPECTED SOUTHWEST OF
INTERSTATE 37. IN ADDITION...A FEW OF THE STRONG STORMS MAY
PRODUCE WIND GUSTS UP TO 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY FROM
THURSDAY THROUGH FRIDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT
THIS TIME...ALTHOUGH A FEW STRONG STORMS ARE POSSIBLE MAINLY DURING
THE AFTERNOON AND EVENING HOURS OF THURSDAY AND FRIDAY.  ALSO...
RAINFALL AMOUNTS ARE NOT EXPECTED TO PRODUCE SIGNIFICANT FLOODING AT
THIS TIME...AS ATMOSPHERIC MOISTURE WILL BE LOWER AND UPPER LEVEL
FLOW WILL MOVE THE STORMS SUFFICIENTLY TO PRECLUDE EXCESSIVE
RAINFALL THAT NORMALLY RESULT FROM NEARLY STATIONARY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/GW

In the hours before

Local storm report, Apr 18, 1:11 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
111 PM CDT SUN APR 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      2 SE ALICE              27.73N 98.04W
04/17/2010                   JIM WELLS          TX   NWS EMPLOYEE

            FARM TO MARKET ROAD 1930 FLOODED IN 3 PLACES...UP TO ONE
            FOOT OF WATER OVER THE ROAD.

&&

RGASS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:15 PM CDTAreal Flood AdvisoryCRPLa Salle, Webb90 min
Apr 17, 7:35 PM CDTFlash Flood WatchCRPAransas, Calhoun8 hr
Apr 17, 8:30 PM CDTAreal Flood AdvisoryCRPMcMullen90 min
Apr 18, 1:18 AM CDTRiver Flood WarningCRPLive Oak60 hr
Apr 18, 2:26 AM CDTAreal Flood AdvisoryCRPMcMullen109 min
Apr 18, 9:51 AM CDTRiver Flood WarningCRPLive Oak, McMullen11 hr

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.